Alert archive / California / Wind Advisories in 2007

Wind Advisory 14, NWS Phoenix, AZ

April 22, 2007

NWS Phoenix, AZ issued this wind advisory at Apr 22, 2007, 9:49 PM PDT. It took effect at Apr 22, 2007, 10:00 PM PDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 22, 2007, 9:49 PM PDT (04:49 UTC)
In effect from
Apr 22, 2007, 10:00 PM PDT
Expired
Apr 23, 2007, 2:26 AM PDT
In force
4 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPSR 230449
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
949 PM MST SUN APR 22 2007


CAZ030-032-033-231000-
/O.NEW.KPSR.WI.Y.0014.070423T0500Z-070423T1000Z/
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...
LOST HORSE-KEYS VIEW JTNP...CHIRIACO SUMMIT...DESERT CENTER...
EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...
IMPERIAL...AND THE SALTON SEA
949 PM PDT SUN APR 22 2007

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT MONDAY FOR IMPERIAL 
AND EASTERN RIVERSIDE COUNTIES...INCLUDING JOSHUA TREE NATIONAL 
PARK...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT MONDAY. 

A LOW PRESSURE SYSTEM MOVING THROUGH THE CALIFORNIA DESERTS TONIGHT
WILL PRODUCE STRONG WEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50
MPH. AREAS OF BLOWING DUST AND SAND CAN BE EXPECTED WITH LOCALIZED
VISIBILITIES BELOW 1 MILE AT TIMES. 

MOTORISTS ARE ADVISED TO USE CAUTION DUE TO SUDDENLY REDUCED
VISIBILITIES. IN ADDITION...WINDS THIS STRONG CAN MAKE CONTROLLING A
VEHICLE DIFFICULT...ESPECIALLY HIGH PROFILE VEHICLES INCLUDING
MOTORHOMES AND CAMPERS. 

$$

AJ
1 follow-up statement
000 
WWUS75 KPSR 230926
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
226 AM MST MON APR 23 2007

CAZ030-032-033-231030-
/O.CAN.KPSR.WI.Y.0014.000000T0000Z-070423T1000Z/
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...
LOST HORSE-KEYS VIEW JTNP...CHIRIACO SUMMIT...DESERT CENTER...
EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...
IMPERIAL...AND THE SALTON SEA
226 AM PDT MON APR 23 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE WIND
ADVISORY. WINDS HAVE DECREASED DURING THE PAST TWO HOURS...AND ARE
NOW BELOW ADVISORY LEVELS. WHILE BREEZY CONDITIONS WILL LIKELY
CONTINUE INTO MONDAY AFTERNOON...ADVISORY LEVEL WINDS ARE NOT
EXPECTED.

$$

INIGUEZ

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 22, 2:25 PM PDT, 7 hours 24 minutes earlier.

Area forecast discussion, Apr 22, 2:25 PM PDT, 7 hours 24 minutes before
AZZ020>028-CAZ030>033-230600-

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
225 PM MST SUN APR 22 2007

SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION

.SYNOPSIS...
A LOW PRESSURE SYSTEM APPROACHING FROM THE NORTHWEST WILL BRING
BREEZY TO WINDY WEATHER TONIGHT AND MONDAY AND COOLER WEATHER MONDAY.
THERE IS ALSO A SLIGHT CHANCE OF SHOWERS NORTH AND EAST OF THE
GREATER PHOENIX AREA MONDAY AFTERNOON AND EVENING. HIGH PRESSURE
ALOFT FROM THE PACIFIC IS EXPECTED TO BRING MUCH WARMER WEATHER
DURING THE MIDDLE AND END OF THIS WEEK WITH MOSTLY CLEAR NIGHTS AND
SUNNY DAYS.

&&

.SHORT TERM...
TONIGHT THROUGH WEDNESDAY...
WITH CONSIDERABLE HIGH CLOUDINESS FROM THE NORTHWEST MOVING ACROSS
THE AREA...SKIES WERE PARTLY SUNNY EARLY THIS AFTERNOON.
TEMPERATURES WERE GENERALLY 10 TO 15 DEGREES WARMER AND IT WAS DRIER
WITH DEW POINT TEMPERATURES 5 TO 15 DEGREES LOWER IN SOUTH-CENTRAL
AND SOUTHWEST ARIZONA INCLUDING YUMA AND THE GREATER PHOENIX AREA
EARLY THIS AFTERNOON COMPARED WITH THE SAME TIME YESTERDAY.
TEMPERATURES WERE GENERALLY 3 TO 7 DEGREES WARMER AND DEW POINT
TEMPERATURES 3 TO 8 DEGREES LOWER IN SOUTHEAST CALIFORNIA EARLY THIS
AFTERNOON COMPARED WITH THE SAME TIME YESTERDAY...EXCEPT
TEMPERATURES WERE GENERALLY 8 DEGREES LOWER IN JOSHUA TREE NATIONAL
PARK. WIND WAS GENERALLY INCREASING FROM THE SOUTH AND SOUTHWEST 10
TO 20 MPH EARLY THIS AFTERNOON...EXCEPT 20 TO 30 MPH ALONG PORTIONS
OF THE LOWER COLORADO RIVER VALLEY.

A LOW PRESSURE SYSTEM THAT WAS CENTERED NEAR THE NORTHERN CALIFORNIA-
NORTHERN NEVADA BORDER EARLY THIS AFTERNOON IS EXPECTED TO MOVE
SOUTHEAST NEAR THE CALIFORNIA-NEVADA BORDER TONIGHT THEN SWING EAST
ACROSS ARIZONA MONDAY. THIS APPROACHING LOW PRESSURE SYSTEM IS
EXPECTED TO BRING BREEZY TO WINDY WEATHER FROM THE SOUTHWEST INTO
TONIGHT WITH THE WINDIEST WEATHER IN SOUTHEAST CALIFORNIA TO THE
LOWER COLORADO RIVER VALLEY.

IT WILL BE BREEZY TO WINDY FROM THE SOUTHWEST AND WEST WITH COOLER
WEATHER MONDAY AS THE LOW PRESSURE SYSTEM MOVES EAST ACROSS OUR AREA.

OUR AREA WILL BE IN THE GENERALLY DRY SOUTH PORTION OF THE LOW
PRESSURE SYSTEM...BUT WITH ENOUGH MOISTURE FOR PARTLY CLOUDY SKIES
TONIGHT AND MONDAY INTO MONDAY EVENING MAINLY OVER SOUTH-CENTRAL
ARIZONA INCLUDING THE GREATER PHOENIX AREA. ALSO...THERE IS A SLIGHT
CHANCE OF SHOWERS NORTH AND EAST OF THE GREATER PHOENIX AREA MONDAY
AFTERNOON INTO MONDAY EVENING. THE AREA FROM YUMA TO IMPERIAL/EL
CENTRO IS EXPECTED TO BE SUNNY MONDAY.

THE LOW PRESSURE SYSTEM WILL MOVE EAST AWAY FROM ARIZONA WITH
CLEARING SKIES FROM THE WEST BY LATE MONDAY NIGHT.

HIGH PRESSURE ALOFT FROM THE PACIFIC WILL MOVE EAST OVER THE
SOUTHWESTERN UNITED STATES WITH SUNNY AND WARMER TUESDAY AND
SIGNIFICANTLY WARMER WEATHER WEDNESDAY.

&&

.LONG TERM...
WEDNESDAY NIGHT THROUGH SUNDAY...
SEASONAL PATTERN CHANGE TAKING PLACE AS HIGH PRESSURE GRADUALLY
BUILDS INTO PORTIONS OF CONUS...HERALDING THE RETURN OF DRY WEATHER
AND WARMER/HOT TEMPERATURES FOR THE DESERT SOUTHWEST.

MODELS CONTINUE TO SHOW A LARGE AMPLIFIED RIDGE PUSHING NORTH WELL
INTO THE CANADIAN PROVINCES BY THURSDAY. 00Z/EURO NOW FALLING MORE
IN LINE WITH THE CURRENT GFS...KEEPING THE BRUNT OF SHORT WAVE
TROFS/ENERGY IN THE NRN BRANCH OF SPLIT FLOW...AND LESSER WEAK WAVES
TO UNDERCUT THE RIDGE AND DRIFT ACROSS THE SWRN STATES THROUGHOUT
THE EXTENDED.

WEAK AREAS OF LOW PRESSURE WILL BRING SOME PERIODS OF THIN HIGH
CLOUDS TO OUR AREA...AND COULD ENHANCE LOW-LEVEL SOUTHERLY FLOW INTO
AZ BY THE SAT-SUN TIME FRAME. OVERALL...MOSTLY SUNNY SKIES...DRY
CONDITIONS AND WARMER TEMPERATURES...UPPER 90S TO NEAR 100 DEGREES
...CAN BE EXPECTED OVER THE DESERTS/PHX METRO AREA THURSDAY...AND
CONTINUE THROUGH THE WEEKEND.

&&

.AVIATION...
VFR CONDITIONS CONTINUING ACROSS SE CALIF AND SOUTH-CENTRAL AZ AHEAD
OF COLD FRONT...THAT APPEARED TO BE SLOWING DOWN SLIGHTLY. TIMING OF
FROPA THROUGH LOWER COLORADO RIVER VALLEY NOW MORE LIKELY AFT 15Z ON
MONDAY...AND THROUGH KPHX AREA DURING THE AFTERNOON HOURS TOMORROW.
WIND SHIFT AND GUSTY WINDS NEAR KPHX POSSIBLY DELAYED A FEW HOURS
FROM WHAT 18Z TAFS HAD ADVERTISED. STILL...EXPECTING MORE VFR CONDS
ALTHO SOME LOCAL BLDU COULD OCCUR AROUND MAX HEATING TIME.

.FIRE WEATHER...
LOW LEVEL WINDS STILL EXPECTED TO INCREASE SLIGHTLY AS COLD FRONT
MOVES FROM SE CALIFORNIA INTO ARIZONA ON MONDAY. THE 20 FOOT WINDS
TO AVERAGE ABOUT 5 TO 15 MPH IN ZONE 132...AND MIN RH TO DIP TO
17-22 PCT. EVEN IN ZONE 133...WHERE WINDS WILL BE A BIT
STRONGER...THE COMBINATION OF RH AND WINDS NOT EXPECTED TO REACH
CRITICAL FIRE WEATHER THRESHOLDS. BUT FOR THE REMAINDER OF THE
WEEK...A DRYING TREND WILL TAKE OVER...AND MINIMUM RH VALUES LIKELY
TO DIP BELOW 15 PERCENT.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

ELLIS/MEYERS/10

Nearby

Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.